Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 97, NWS Eureka, CA

September 19, 2025

NWS Eureka, CA issued this small craft advisory at Sep 19, 2025, 3:25 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 3:25 AM PDT (10:25 UTC)
Expired
Sep 19, 2025, 11:00 PM PDT
In force
20 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

728 
WHUS76 KEKA 191025
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
325 AM PDT Fri Sep 19 2025

PZZ470-191800-
/O.EXP.KEKA.GL.W.0041.000000T0000Z-250919T1000Z/
/O.CON.KEKA.SE.W.0031.000000T0000Z-250919T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
325 AM PDT Fri Sep 19 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING HAS EXPIRED...

* WHAT...Very steep and hazardous seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-191830-
/O.EXP.KEKA.SE.W.0030.000000T0000Z-250919T1000Z/
/O.NEW.KEKA.SC.Y.0097.250919T1025Z-250919T2200Z/
Pt St George to Cape Mendocino out 10 nm-
325 AM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...Seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-191830-
/O.EXP.KEKA.SE.W.0030.000000T0000Z-250919T1000Z/
/O.NEW.KEKA.SC.Y.0097.250919T1025Z-250920T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
325 AM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-191130-
/O.EXP.KEKA.SC.Y.0096.000000T0000Z-250919T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
325 AM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$
3 follow-up statements
493 
WHUS76 KEKA 191746
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1046 AM PDT Fri Sep 19 2025

PZZ470-200200-
/O.EXP.KEKA.SE.W.0031.000000T0000Z-250919T1800Z/
/O.EXB.KEKA.SC.Y.0097.250919T1800Z-250920T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1046 AM PDT Fri Sep 19 2025

...HAZARDOUS SEAS WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING UNTIL 
11 PM PDT THIS EVENING...


* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-192200-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-250919T2200Z/
Pt St George to Cape Mendocino out 10 nm-
1046 AM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-200200-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-250920T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1046 AM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
160 
WHUS76 KEKA 192124
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
224 PM PDT Fri Sep 19 2025

PZZ470-200530-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-250920T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
224 PM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-192230-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-250919T2200Z/
Pt St George to Cape Mendocino out 10 nm-
224 PM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-200530-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-250920T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
224 PM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Seas 6 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
359 
WHUS76 KEKA 200535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1035 PM PDT Fri Sep 19 2025

PZZ470-200645-
/O.EXP.KEKA.SC.Y.0097.000000T0000Z-250920T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1035 PM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

$$

PZZ475-200645-
/O.EXP.KEKA.SC.Y.0097.000000T0000Z-250920T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1035 PM PDT Fri Sep 19 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 12:31 AM PDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 19, 12:31 AM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1231 AM PDT Fri Sep 19 2025

.SYNOPSIS...Inland tempertures will trend lower with the arrival
of cloud cover and isolated showers. Thunderstorm activity is
expected through Saturday. A sharp warmup will begin Monday and peak
Tuesday and taper off through the end of the work week. Additional
showers will be possible early to mid next week.

&&

.DISCUSSION...An open wave upper low is forming offshore with weak
surface features as it attempts to organize, there will be increased
forcing and drawing of moisture westward through the coastal
regions. Models continue to become more aggressive with this
westward push, and precipitation/thunderstorm chances have been
increased over the coast. A stray thunderstorm cannot be ruled out
along the coast or coastal waters as well. Nocturnal thunderstorms
eased by 04z but the cyclonic motion will source moisture from the
south as another push is forecast for Friday, convective activity is
possible as the afternoon approaches and the day heating boosts air
parcel ascent. This is forecast mainly for the southern counties as
a stronger vorticity maximum pushes through, though instability is
greatly in question Friday as the significant cloud shield and
ongoing showers/light rain could inhibit daytime heating. Trinity
County currently has the greatest chance for Thunderstorms Friday,
but activity may spread into the surrounding counties.

Models begin pulling the moisture out Saturday, but this day does
appear to have a good chance for diurnal clearing and surface
heating. This may bring the greatest coverage and probability (25+%)
for interior thunderstorms for mainly Trinity County.

A sharp warmup is forecast Monday and will peak Tuesday, tapering
off as the end of the work week approaches. Inland temperatures
reach the upper 90s to 100 early to mid week. There are some
indications another area of low pressure, which may drive in deeper
moisture again early to mid next week. /JJW /EYS

&&

.AVIATION...(06Z TAFs)...Considerable variability and uncertainty
this TAF cycle as mid level moisture from the remnants of a tropical
disturbance spreads over the area. VFR cigs above 10kft are
generally expected except for periodic IFR at coastal terminals.
Isolated high based thunderstorms are likely as tropical moisture
spreads into the area through the day on Friday. Latent heating may
yield a few early morning storms, however solar heating will likely
lead to destabilization and stronger deep moist convection. Greater
coverage of cloud-to-ground lightning strikes and perhaps heavy rain
showers are expected Friday afternoon and evening. Also, erratic and
gusty winds are possible with storms. Stratus layer near and along
the coast should be a bit more disturbed on Friday. Rapid
fluctuations between IFR and VFR may occur for coastal terminals.
Coastal stratus should settle in firmly Friday night.

&&

.MARINE...Large steep waves will steadily subside Friday as
northerlies decrease over the outer waters and southerlies develop
across the inners. Isolated thunderstorms and lightning strikes with
perhaps gusty and erratic winds will be possible into the morning
hours Friday.

Winds and seas will ease considerably by Saturday, followed by a
slight increase of northerlies and short period waves Sunday into
Monday. A NW swell of 5ft around 12 seconds is expected with winds
between 10-20kts across all the waters.

&&

.FIRE WEATHER...A tropical system is pushing moisture in from
the south. Shower and isolated thunderstorms are expected to return
Friday for northern Mendocino and Trinity county, continuing
Saturday especially near the Trinity horn. Thunderstorm formation
Friday will be somewhat dependent on how much clearing can occur
through the afternoon. Shower and thunderstorm chances continue to
Saturday for mainly Trinity County with up to 25% chances for
northern Trinity County. Some activity is also expected around the
borders of surrounding counties. A sharp warmup will then occur
Monday and peak Tuesday with inland temperatures reaching the upper
90s to 100, tapering off towards the end of the week. There are some
indications another area of low pressure may drive in deeper
moisture again early to mid next week. JJW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 3 AM PDT early this morning
     for PZZ450-475.

     Small Craft Advisory until 3 AM PDT early this morning for
     PZZ455.

     Gale Warning until 3 AM PDT early this morning for PZZ470.

     Hazardous Seas Warning until 11 AM PDT this morning for
     PZZ470.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Sep 19, 1:18 AM PDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Eureka CA
118 AM PDT Fri Sep 19 2025

CAZ108-111-190845-
Northeastern Mendocino Interior CA-Southern Trinity CA-
118 AM PDT Fri Sep 19 2025

...A SHOWER WILL IMPACT NORTH CENTRAL MENDOCINO AND SOUTH CENTRAL
TRINITY COUNTIES UNTIL 145 AM PDT...

At 118 AM PDT, Doppler radar was tracking a shower 16 miles north of
Covelo, moving northwest at 15 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Mainly rural areas of North Central Mendocino and South Central
  Trinity Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3998 12352 3999 12354 4003 12354 4022 12335
      4005 12307 3987 12326
TIME...MOT...LOC 0817Z 122DEG 21KT 4003 12326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS
Special weather statement, Sep 19, 1:50 AM PDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Eureka CA
150 AM PDT Fri Sep 19 2025

CAZ106-108-110-111-190915-
Southern Humboldt Interior CA-Northwestern Mendocino Interior CA-
Northeastern Mendocino Interior CA-Southern Trinity CA-
150 AM PDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MENDOCINO...
SOUTHEASTERN HUMBOLDT AND SOUTHWESTERN TRINITY COUNTIES UNTIL 215 AM
PDT...

At 150 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Alderpoint, or 17 miles northwest of Covelo,
moving west-northwest at 15 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Alderpoint and Zenia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4000 12368 4004 12380 4030 12358 4014 12305
      3990 12338
TIME...MOT...LOC 0849Z 107DEG 13KT 4001 12343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS
Special weather statement, Sep 19, 2:33 AM PDT, 52 minutes before
Special Weather Statement
National Weather Service Eureka CA
233 AM PDT Fri Sep 19 2025

CAZ104-106-191000-
Southern Humboldt Interior CA-Southwestern Humboldt CA-
233 AM PDT Fri Sep 19 2025

...A SHOWER WILL IMPACT SOUTHEASTERN HUMBOLDT COUNTY UNTIL 3 AM
PDT...

At 233 AM PDT, Doppler radar was tracking a shower near Alderpoint,
or 8 miles northeast of Garberville, moving northwest at 15 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Myers Flat, Redway, Weott, Alderpoint, Miranda and Fort Seward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4026 12401 4043 12385 4022 12356 4007 12370
      4024 12403
TIME...MOT...LOC 0933Z 123DEG 14KT 4017 12369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:42 PM PDTSpecial Weather StatementEKAMendocino33 min
Sep 18, 10:03 PM PDTHazardous Seas WarningEKA13 hr
Sep 19, 1:18 AM PDTSpecial Weather StatementEKA27 min
Sep 19, 1:50 AM PDTSpecial Weather StatementEKA25 min
Sep 19, 2:33 AM PDTSpecial Weather StatementEKAHumboldt27 min

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.